Alert archive / California / Wind Advisories in 2007
Wind Advisory 4, NWS Sacramento, CA
NWS Sacramento, CA issued this wind advisory at Feb 22, 2007, 12:06 AM PST. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Feb 22, 2007, 12:06 AM PST (08:06 UTC)
- Expired
- Feb 22, 2007, 4:00 AM PST
- In force
- 4 hr
- Issued by
- NWS Sacramento, CA
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KSTO 220806 NPWSTO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 1206 AM PST THU FEB 22 2007 CAZ015-221200- /O.CAN.KSTO.WI.Y.0003.000000T0000Z-070222T0800Z/ /O.NEW.KSTO.WI.Y.0004.070222T0806Z-070222T1200Z/ NORTHERN SACRAMENTO VALLEY- 1206 AM PST THU FEB 22 2007 ...WIND ADVISORY IN EFFECT UNTIL 4 AM PST THURSDAY... THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS CONTINUED THE WIND ADVISORY FOR THE NORTHERN SACRAMENTO VALLEY THROUGH 4 AM. A WINTER STORM CONTINUES TO MOVE VERY SLOWLY THROUGH NORTHERN CALIFORNIA. AS A RESULT...WINDY CONDITIONS HAVE CONTINUED IN THE NORTHERN SACRAMENTO VALLEY. THESE WINDY CONDITIONS ARE EXPECTED TO CONTINUE THROUGH ABOUT 4 AM WHEN THE FRONTAL SYSTEM PASSES OVER THE AREA. WINDS FROM THE SOUTH WILL BLOW FROM 20 TO 30 MPH WITH GUSTS UP TO 45 MPH OR HIGHER. LIGHTER WINDS ARE EXPECTED AFTER 4 AM THIS MORNING. STRONG AND GUSTY WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES AND THOSE TOWING TRAILERS. USE EXTRA CAUTION. STAY TUNED TO ALL HAZARDS NOAA WEATHER RADIO OR YOUR LOCAL MEDIA OUTLET FOR UPDATES. $$ CAZ016-064-066-220915- /O.CAN.KSTO.WI.Y.0003.000000T0000Z-070222T0800Z/ CENTRAL SACRAMENTO VALLEY-CLEAR LAKE/SOUTHERN LAKE COUNTY- NORTHEAST FOOTHILLS/SACRAMENTO VALLEY- 1206 AM PST THU FEB 22 2007 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS CANCELED THE WIND ADVISORY FOR THE CENTRAL SACRAMENTO VALLEY...CLEAR LAKE AREA AND FOR THE NORTHEAST FOOTHILLS OF THE NORTHERN SACRAMENTO VALLEY. WINDS IN THE ADVISORY AREA HAVE GENERALLY REMAINED UNDER ADVISORY CRITERIA. THEREFORE THE WIND ADVISORY HAS BEEN CANCELED. $$
1 follow-up statement
000 WWUS76 KSTO 221202 NPWSTO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 402 AM PST THU FEB 22 2007 CAZ015-221315- /O.EXP.KSTO.WI.Y.0004.000000T0000Z-070222T1200Z/ NORTHERN SACRAMENTO VALLEY- 402 AM PST THU FEB 22 2007 ...WIND ADVISORY HAS EXPIRED... THE WIND ADVISORY FOR THE NORTHERN SACRAMENTO VALLEY HAS EXPIRED. THE FRONTAL SYSTEM WHICH BROUGHT STRONG WINDS TO THE NORTHERN SACRAMENTO VALLEY EARLIER THIS MORNING HAS MOVED EAST OF THE AREA AND THE WINDS HAVE DECREASED. THEREFORE...THE WIND ADVISORY HAS BEEN ALLOWED TO EXPIRE. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sacramento, CA wrote its last area forecast discussion before this wind advisory went out at Feb 21, 10:15 PM PST, 1 hour 51 minutes earlier.
Area forecast discussion, Feb 21, 10:15 PM PST, 1 hour 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SACRAMENTO CA
1015 PM PST WED FEB 21 2007
.DISCUSSION...
BAROCLINIC LEAF BECOMING MORE N-S ORIENTED OVER THE LAST 6 HOURS AS
MAIN UPPER TROUGH IN EPAC PROGRESSES TOWARDS THE COAST. RESULT HAS
BEEN MAIN FRONTAL PRECIP LINE CONTINUES TO BE FOCUSED ALONG THE
NORTHWEST COAST AND COASTAL INTERIOR WITH SOME LIGHT ECHOES ALONG
PORTIONS OF OUR COASTAL RANGE AND OVER SHASTA COUNTY. SOME UPSLOPE
LIGHT PRECIP ALSO BEING SEEN ALONG THE WEST SLOPES OF THE SIERRA
NEVADA OVER THE LAST 3-4 HOURS. KRDD-KSAC PRESSURE GRADIENT RUNNING
AROUND 5 MB AND SURFACE OBS CONTINUING TO INDICATE LOW END WIND
ADVISORY CRITERIA ATTM.
LATEST 00Z WRF/NAM AND GFS INDICATING FRONT WILL BEGIN TO ACCELERATE
INLAND AFTER 06Z WITH PRECIP COVERING MOST OF THE CWA BY 12Z THU.
SURFACE LOW PROGGED TO DEVELOP ALONG THE BOUNDARY THURSDAY MORNING
NEAR THE NORTHEAST CORNER OF THE STATE. THIS WILL MAINTAIN STRONG
SURFACE WINDS ALONG AND AHEAD OF THE FRONT AND WIND ADVISORIES MAY
NEED TO BE EXTENDED FARTHER SOUTH FOR A PERIOD THURSDAY MORNING.
SNOW LEVELS CONTINUE AROUND 3500 FEET IN THE NORTHERN INTERIOR
TONIGHT AND 4000 TO 5000 FEET ALONG THE WEST SLOPES BUT LOWER AFTER
12Z FROM WEST TO EAST AS CAA INCREASES OVER THE AREA. WILL CONTINUE
CURRENT WINTER STORM PACKAGE AND WIND ADVISORIES ATTM. FRONT PROGGED
OVER THE SIERRA LATE THURSDAY MORNING FOLLOWED BY MAIN UPPER TROUGH
AND COLD POOL ALOFT. STEEPENING LAPSE RATES OVER THE AREA WILL
INCREASE THUNDERSTORM POTENTIAL THURSDAY AFTERNOON AS -32 DEG C AT
5H MOVES INLAND. GFS SHOWING BULLSEYE OF AROUND 400 J/KG CENTERED
OVER SACRAMENTO BY 00Z. DEEP MOIST CONVECTION TAPERS OFF OVER THE
AREA THURSDAY EVENING AS MAIN UPPER TROUGH AXIS SHIFTS INTO NEVADA
BY FRIDAY MORNING. 528 DM 1000-500 MB THICKNESSES AND -14 DEG C AT
7H SUPPORTS SNOW LEVELS AS LOW AS 2000 FEET THURSDAY NIGHT...HOWEVER
PRECIP WILL BE WINDING DOWN AT THIS TIME SO LITTLE IF ANY
ACCUMULATIONS EXPECTED AT THESE ELEVATIONS. DRIER WEATHER ON TAP FOR
FRIDAY AS SHORT WAVE RIDGING BUILDS INTO NORCAL.
PCH
&&
.AVIATION...
NEARLY STNRY FNT NORTHWEST CAL MAINTAINING TIGHT SFC GRAD WITH SLY
WNDS 20-25 KT GUSTS 25-35 KT SE OF QSTNRY FNT. WNDS DIMINISH RAPIDLY
TAPERING TO 5-10 KTS SRN SAC VLY. WND GUSTS 45-55 KTS OVR SIERNEV
RIDGES. ZONE OF STRONG SHIFT SOUTHEAST AS GRAD BECOMES ORIENTED
NE-SW WEAKENING TO 10-15 KTS BY 18Z. VFR CONDS OVR RTES CIGS
BKN-OVC040 MULTI-LYRS ABV. WDSPRD MVFR CIG/VSBY LCL IFR COND IN PCPN
OVR CSTL MTNS OF SHASTA AND TEHAMA COUNTIES. PCPN SPRDING SLOWLY
SOUTH THRU 00Z FRI.
&&
.STO WATCHES/WARNINGS/ADVISORIES...SNOW ADVISORY...THROUGH THURSDAY
AFTERNOON FOR MOUNTAINS OF SHASTA COUNTY INCLUDING BURNEY
BASIN SOUTHWARD TO NORTHERN LAKE COUNTY ABOVE 4000 FEET.
...WIND ADVISORY...IN EFFECT THROUGH MIDNIGHT TONIGHT FOR
NORTHERN AND CENTRAL SACRAMENTO VALLEY...THE NORTHEAST
FOOTHILLS OF SACRAMENTO VALLEY AND SOUTHERN LAKE COUNTY
INCLUDING THE CLEAR LAKE AREA.
...WINTER STORM WARNING..IN EFFECT FROM TONIGHT THROUGH
THURSDAY EVENING FOR WESTERN PLUMAS COUNTY INCLUDING LASSEN
PARK ABOVE 4000 FEET...AND FOR THURSDAY MORNING THROUGH
THURSDAY NIGHT FOR THE WEST SLOPES OF THE NORTHERN SIERRA
NEVADA ABOVE 5000 FEET.
&&Hazardous weather outlook, Feb 21, 4:45 PM PST, 7 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SACRAMENTO CA 445 PM PST WED FEB 21 2007 CAZ013>019-063-064-066>069-221500- SHASTA LAKE AREA/NORTHERN SHASTA COUNTY- BURNEY BASIN/EASTERN SHASTA COUNTY-NORTHERN SACRAMENTO VALLEY- CENTRAL SACRAMENTO VALLEY-SOUTHERN SACRAMENTO VALLEY- CARQUINEZ STRAIT AND DELTA-NORTHERN SAN JOAQUIN VALLEY- MOUNTAINS SOUTHWESTERN SHASTA TO NORTHERN LAKE COUNTIES- CLEAR LAKE/SOUTHERN LAKE COUNTY-MOTHERLODE- EAST FOOTHILLS/NORTH SACRAMENTO VALLEY- WESTERN PLUMAS COUNTY/LASSEN PARK-WEST SLOPE NORTHERN SIERRA NEVADA- 445 PM PST WED FEB 21 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR INTERIOR NORTHERN CALIFORNIA. .DAY ONE...TODAY A SLOW MOVING PACIFIC STORM WILL GRADUALLY TRACK THROUGH INTERIOR NORTHERN CALIFORNIA TONIGHT THROUGH THURSDAY NIGHT BRINGING RAIN WITH MOUNTAIN SNOW AND PERIODS OF GUSTY WIND. ISOLATED THUNDERSTORMS ARE ALSO POSSIBLE. * WIND ADVISORY..............SEE WWUS76 KSTO - NPWSTO FOR DETAILS * * WINTER STORM WARNING.......SEE WWUS46 KSTO - WSWSTO FOR DETAILS * * SNOW ADVISORY..............SEE WWUS46 KSTO - WSWSTO FOR DETAILS * .DAYS TWO THROUGH SEVEN... THURSDAY THROUGH TUESDAY DRIER WEATHER EXPECTED FRIDAY THEN A SERIES OF STORMS COULD BRING ADDITIONAL RAIN AND MOUNTAIN SNOW THROUGH THE WEEKEND INTO EARLY NEXT WEEK. * WINTER STORM WARNING.......SEE WWUS46 KSTO - WSWSTO FOR DETAILS * * SNOW ADVISORY..............SEE WWUS46 KSTO - WSWSTO FOR DETAILS * .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS TO THEIR LOCAL NATIONAL WEATHER SERVICE OFFICE. THE LATEST WEATHER INFORMATION IS AVAILABLE ON THE INTERNET AT (LOWER CASE): HTTP://WWW.WRH.NOAA.GOV/STO
The office that day
Everything else NWS Sacramento, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 22, 8:09 AM PST | Winter Weather Advisory | STO | 13 hr |
Nearby
Wind Advisories in California, 2007Every wind advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.